Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

ADD, out of focus, depressed, anxious. Taken aderrall, klonopin. Will I be okay?

Hello, My problem is that I feel distracted, and I cannot focus on one thing, especially studying even though I used to study 5 hours a day. Sometimes, even though there is nothing in my mind, I feel there is like a wall that keeps me from focusing studying. I was diagnosed with ADD last year. I also was diagnosed with depression and anxiety . I started by taking Adderall , Klonopin , and a medication for anxiety that causes sleepiness. I felt much better, and I could concntrate easily at that time. However, I started sleeping 14 hours a day, so my psychiatrist stopped both Adderall and decreased the dosage ofthe other medication that I don t know its name. She then gave me Concerta and abilify in addition to Klonopin. I felt as good as I was, and could easily concentrate. However, the same problem with sleeping came again. At that time, she stopped the medication that I don t remember its name and Concerta. She gave me wellbutrin and strattera . She gave me a low dose of strattera, and was planning to increase it later. After a month, I moved to a new city, and I told my psychiatrist that since I started using strattera, I didn t feel any improvement, so she stopped it. Since that time, about six month ago, my new psychiatrist has changed the dosage of each medication except wellbutrin. She said that I might not have ADD, but anxiety and depression are causing it, so she haven t gave me any ADD medication. She also says that medications conflict with each other. My concentration has not improved since that time, and sometimes, it decreased. I actually think that what I have is ADD and it makes me worried becuase I cannot study. I feel like I don t have anxiety or depression. How can I know if I have ADD or not? Do I need to find a new psychiatrist ? since my current psychiatrist has not helped me for 6 months. Please, help me. I am having hard time studying, and I am worried about my future. Thanks
Asked On : Tue, 26 Feb 2013
Answers:  2 Views:  67
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Dec 2014
Hello asab92
Welcome to HCM
ADD or in simple Hyperkinetic disorder is a constellation of symptoms of Inattention, hyperactivity and impulsivity. ADD is a childhood psychiatric disorder.
Usually in simple terms it is said that child with ADD is said to be on foot only, he can't sit still and usually can't wait for turn. But as you have mentioned that you were able to study even continuously for 5 hrs, and you are complaining of inattention so as per my opinion we can think of other possibility as-
- as inattention may be a manifestation of depression, in depression individual fails to focus on one thing and usually have other features like decreased interest, energy and low mood.
- as a part of anxiety disorder, in severe anxiety states there may be inattention.
so try to consult with doctor about these possibility also.
Hope I cleared your doubt.
Take care
Answered: Tue, 26 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Psychiatrist Dr. Sundar Gnanavel's  Response
Thanks for your query. ADHD is a childhood or adolescent onset disorder characterised by inattention hyperactivity and impulsivity. Some of these symptoms can be a part of bipolar disorder depression and anxiety disorder. It may on occasion s be very difficult to differentiate the same. Hence I suggest you regularly follow up with the same psychiatrist so that eventually the right diagnosis can be initiated and appropriate treatment initiated. Hope you found the information useful.
Dr sundar
Answered: Wed, 27 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor